Alert archive / Michigan / Wind Advisories in 2005

Wind Advisory 3, NWS Detroit, MI

November 13, 200517 counties in Michigan

NWS Detroit, MI issued this wind advisory at Nov 13, 2005, 4:13 AM EST for 17 counties in Michigan. It took effect at Nov 13, 2005, 6:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2005, 4:13 AM EST (09:13 UTC)
In effect from
Nov 13, 2005, 6:00 AM EST
Expired
Nov 13, 2005, 9:04 PM EST
In force
15 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2005-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2005-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2477 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 130913
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
413 AM EST SUN NOV 13 2005

...HIGH WINDS ARE EXPECTED TODAY AND THIS EVENING...

.A STRONG STORM SYSTEM CENTERED OVER THE WEST END OF LAKE SUPERIOR
WILL MOVE TOWARD JAMES BAY TODAY. THIS SYSTEM WILL SEND A STRONG
COLD FRONT OVER LOWER MICHIGAN WITH STRONG TO DAMAGING WIND GUSTS
EXPECTED...ESPECIALLY DURING THE AFTERNOON.

THE LOW WILL CONTINUE INTO NORTHERN QUEBEC TONIGHT AND THE WIND
WILL DIMINISH OVER SOUTHEAST MICHIGAN DURING THE OVERNIGHT HOURS.

MIZ047>049-053>055-060>062-131715-
/O.UPG.KDTX.HW.A.0002.051113T1100Z-051114T0500Z/
/O.NEW.KDTX.HW.W.0002.051113T1100Z-051114T0500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER
413 AM EST SUN NOV 13 2005

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. THIS
WARNING UPGRADES THE HIGH WIND WATCH THAT WAS IN EFFECT
PREVIOUSLY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...HAZARDOUS
CONDITIONS FOR OUTDOOR ACTIVITY...AND DANGEROUS DRIVING
CONDITIONS. 

SOUTH WINDS WILL START IN THE 20 TO 30 MPH RANGE WITH GUSTS TO 45
MPH DEVELOPING DURING THE MORNING. THE WIND WILL THEN SHIFT TOWARD
THE WEST AND INCREASE INTO THE 35 TO 45 MPH RANGE WITH GUSTS TO 60
MPH DURING THE AFTERNOON.

THESE CONDITIONS WILL LINGER INTO THE EARLY EVENING AND THEN
GRADUALLY DIMINISH TOWARD MIDNIGHT AND THROUGH THE OVERNIGHT HOURS.

IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE WIND...MAKE SURE THEY
ARE SECURED OR BROUGHT INDOORS. IN ADDITION...TREES AND BRANCHES
MAY FALL ON POWER LINES AND RESULT IN POWER OUTAGES ACROSS THE
REGION.

$$

MIZ063-068>070-075-076-082-083-131715-
/O.UPG.KDTX.HW.A.0002.051113T1100Z-051114T0500Z/
/O.NEW.KDTX.WI.Y.0003.051113T1100Z-051114T0500Z/
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC...
WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
413 AM EST SUN NOV 13 2005

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. THIS
REPLACES THE HIGH WIND WATCH THAT WAS IN EFFECT PREVIOUSLY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED...WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. THIS MUCH WIND CAN ALSO HAMPER OUTDOOR ACTIVITY. USE
EXTRA CAUTION.

SOUTH WINDS WILL START IN THE 20 TO 30 MPH RANGE...WITH GUSTS TO
40 MPH DEVELOPING DURING THE MORNING. THE WIND WILL THEN TURN
TOWARD THE WEST AND INCREASE INTO THE 30 TO 40 MPH RANGE WITH
GUSTS TO 50 MPH.

THESE CONDITIONS WILL LINGER INTO THE EARLY EVENING AND THEN
GRADUALLY DIMINISH TOWARD MIDNIGHT AND THROUGH THE OVERNIGHT HOURS.

IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE WIND...MAKE SURE
THEY ARE SECURED OR BROUGHT INDOORS. IN ADDITION...TREES AND
BRANCHES MAY FALL ON POWER LINES IN HIGHER WIND GUSTS AND RESULT
IN POWER OUTAGES ACROSS THE REGION.

$$

BT
3 follow-up statements
000 
WWUS73 KDTX 131539
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1038 AM EST SUN NOV 13 2005

...HIGH WINDS ARE EXPECTED TODAY AND THIS EVENING...

.A STRONG STORM SYSTEM CENTERED OVER NORTHERN LAKE SUPERIOR WILL
MOVE TOWARD JAMES BAY TODAY. THIS SYSTEM WILL SEND A STRONG COLD
FRONT OVER LOWER MICHIGAN WITH STRONG TO DAMAGING WIND GUSTS
EXPECTED...ESPECIALLY THIS AFTERNOON.

THE LOW WILL CONTINUE INTO NORTHERN QUEBEC TONIGHT AND THE WIND
WILL DIMINISH OVER SOUTHEAST MICHIGAN DURING THE OVERNIGHT HOURS.

MIZ047>049-053>055-060>062-132345-
/O.CON.KDTX.HW.W.0002.000000T0000Z-051114T0500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER
1038 AM EST SUN NOV 13 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...HAZARDOUS
CONDITIONS FOR OUTDOOR ACTIVITY...AND DANGEROUS DRIVING
CONDITIONS.

SOUTHWESTERLY WINDS LATE THIS MORNING WERE FREQUENTLY GUSTING
ABOVE 40 MPH. HOWEVER... AS THE DAY PROGRESSES EXPECT WINDS TO BE
SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. THESE CONDITIONS
WILL LINGER INTO THE EARLY EVENING AS WINDS TURN TO A MORE
WESTERLY DIRECTION... AND THEN GRADUALLY DIMINISH TOWARD MIDNIGHT
AND THROUGH THE OVERNIGHT HOURS.

IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE WIND...MAKE SURE
THEY ARE SECURED OR BROUGHT INDOORS. IN ADDITION...TREES AND
BRANCHES MAY FALL ON POWER LINES AND RESULT IN POWER OUTAGES
ACROSS THE REGION.

$$

MIZ063-068>070-075-076-082-083-132345-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-051114T0500Z/
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC...
WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
1038 AM EST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED...WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. THIS MUCH WIND CAN ALSO HAMPER OUTDOOR ACTIVITY. USE
EXTRA CAUTION.

SOUTHWESTERLY WINDS THIS MORNING WERE FREQUENTLY GUSTING TO 35 MPH
THIS MORNING. HOWEVER... AS THE DAY PROGRESSES WINDS WILL
FREQUENTLY BE 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 45 OR 50 MPH.
CONDITIONS WILL LINGER INTO THE EARLY EVENING AS WINDS TURN TO A
MORE WESTERLY DIRECTION... AND THEN GRADUALLY DIMINISH TOWARD
MIDNIGHT AND THROUGH THE OVERNIGHT HOURS.

IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE WIND...MAKE SURE
THEY ARE SECURED OR BROUGHT INDOORS. IN ADDITION...TREES AND
BRANCHES MAY FALL ON POWER LINES IN HIGHER WIND GUSTS AND RESULT
IN POWER OUTAGES ACROSS THE REGION.

$$
000 
WWUS73 KDTX 132036
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EST SUN NOV 13 2005

...HIGH WINDS ARE EXPECTED THIS EVENING...

.A STRONG STORM SYSTEM CENTERED OVER NORTHERN LAKE SUPERIOR WILL
MOVE TOWARD JAMES BAY THIS EVENING. THIS SYSTEM WILL SEND A
STRONG COLD FRONT OVER LOWER MICHIGAN TONIGHT WITH STRONG WIND GUSTS
EXPECTED.

THE LOW WILL CONTINUE INTO NORTHERN QUEBEC LATER TONIGHT AND THE
WIND WILL DIMINISH OVER SOUTHEAST MICHIGAN DURING THE OVERNIGHT
HOURS.

MIZ047>049-053>055-060>062-140445-
/O.CAN.KDTX.HW.W.0002.000000T0000Z-051114T0500Z/
/O.EXA.KDTX.WI.Y.0003.000000T0000Z-051114T0500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER
336 PM EST SUN NOV 13 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED...WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. THIS MUCH WIND CAN ALSO HAMPER OUTDOOR ACTIVITY. USE
EXTRA CAUTION.

SOUTHWESTERLY WINDS LATE THIS AFTERNOON WERE FREQUENTLY GUSTING
TO NEAR 45 MPH... AND THESE CONDITIONS ARE EXPECTED TO PERSIST
INTO THE EVENING HOURS WHEN THE WIND WILL GRADUALLY TURN TO A MORE
WESTERLY DIRECTION. TOWARD MIDNIGHT.. WINDS WILL START TO DIMINISH
IN INTENSITY. FOR THIS EVENING... IF YOU HAVE OUTDOOR OBJECTS
VULNERABLE TO THE WIND...MAKE SURE THEY ARE SECURED OR BROUGHT
INDOORS. IN ADDITION... HIGH WINDS MAY RESULT IN SCATERED POWER
OUTAGES ACROSS THE REGION.

$$

MIZ063-068>070-075-076-082-083-140445-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-051114T0500Z/
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC...
WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
336 PM EST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED...WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. THIS MUCH WIND CAN ALSO HAMPER OUTDOOR ACTIVITY. USE
EXTRA CAUTION.

SOUTHWESTERLY WINDS THIS AFTERNOON WERE FREQUENTLY GUSTING TO 40
TO 45 MPH AND THESE CONDITIONS ARE EXPECTED TO PERSIST INTO THE
EVENING HOURS. WINDS WILL GRADUALLY TURN TO THE WEST EARLY THIS
EVENING... BUT WILL BEGIN TO DECREASE AS MIDNIGHT APPROACHES.
UNTIL THEN... IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE
WIND...MAKE SURE THEY ARE SECURED OR BROUGHT INDOORS. IN
ADDITION...HIGHER WINDS THIS EVENING COULD RESULT IN SCATTEERED
POWER OUTAGES ACROSS THE REGION.

$$
000 
WWUS73 KDTX 140204
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
904 PM EST SUN NOV 13 2005

...WINDS WILL CONTINUE TO SUBSIDE THIS EVENING ...

.LOW PRESSURE OVER NORTHERN ONTARIO WILL CONTINUE MOVING NORTHEAST
INTO QUEBEC TONIGHT...ALLOWING A HIGH PRESSURE RIDGE TO BUILD
ACROSS LOWER MICHIGAN BY MONDAY MORNING. WINDS HAVE DIMINISHED
BELOW ADVISORY LEVELS. WHILE THEY WILL REMAIN GUSTY THIS
EVENING...WINDS WILL QUICKLY SUBSIDE AFTER MIDNIGHT AS THE SURFACE
HIGH APPROACHES THE REGION.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-140315-
/O.CAN.KDTX.WI.Y.0003.000000T0000Z-051114T0500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
904 PM EST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

GUSTS OF 25 TO 35 MPH WILL BE POSSIBLE THIS EVENING...BUT WINDS
WILL DIMINISH TO 5 TO 15 MPH AFTER MIDNIGHT.

$$

BRAVENDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:45 AM EST, 28 minutes earlier.

Area forecast discussion, Nov 13, 3:45 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 AM EST SUN NOV 13 2005

.SHORT TERM...TODAY AND TONIGHT

A STRONG TO DAMAGING WIND EVENT IS ON TAP FOR THE SHORT TERM IN SE
MICHIGAN. PLAN TO COVER THIS WITH A HIGH WIND WARNING GENERALLY
ALONG AND NORTH OF INTERSTATE 69 AND WITH AN ADVISORY TO THE SOUTH
DOWN TO THE OHIO BORDER.

LOW PRESSURE NEAR THE WEST END OF LAKE SUPERIOR HAS DEVELOPED AND
DEEPENED AS EXPECTED OVER THE LAST FEW FORECAST CYCLES. NIGHTTIME
WIND GUSTS AROUND 45 KNOTS IN IOWA AND MINNESOTA ILLUSTRATE THE WIND
POTENTIAL WITH THIS SYSTEM. EVEN IF THE STRONGEST PART OF THE LOW
LEVEL WIND FIELD WEAKENS OR TRACKS FARTHER NORTH, THE DAYTIME
HEATING COMPONENT OF BOUNDARY LAYER MIXING IS SURE TO HELP MAXIMIZE
GUST POTENTIAL IN SE MICHIGAN. THIS WILL GO ALONG WITH AN ALREADY
IMPRESSIVE COMBINATION OF DYNAMIC AND THERMODYNAMIC FORCING FOR
DOWNWARD MOMENTUM TRANSPORT.

SURFACE ANALYSIS AT PRESS TIME SHOWS THE COLD FRONT NOW MOVING
THROUGH WISCONSIN AND ILLINOIS. THE STRONGEST WIND GUSTS HAVE BEEN
LOCATED IN THE MIDST OF THE LOW LEVEL THERMAL TROF AND AT THE NOSE
OF STRONGEST LOW LEVEL COLD ADVECTION. THE 00Z MODEL RUNS HAVE A
GOOD HANDLE ON THIS. THEY SHOW THE LOW LEVEL THERMAL TROF BEING
DRIVEN INTO NORTHERN LOWER MICHIGAN BUT WITH A RESPECTABLE AMOUNT OF
FRONTOGENESIS OCCURRING OVER SE MICHIGAN DURING THE DAY. MODEL CROSS
SECTIONS AND FORECAST SOUNDINGS SHOW THE MIXED LAYER REACHING AROUND
850 MB BY EARLY AFTERNOON, WITH THE HELP OF DAYTIME HEATING. THE
STRONGER FRONT AND DEEP MIXED LAYER WILL RESULT IN FREQUENT SURFACE
WIND GUSTS NEAR 50 KNOTS IN THE WARNING AREA AND IN THE 40 TO 50
KNOT RANGE IN THE ADVISORY AREA. THE SAME FIELDS SHOW THE MIXED
LAYER REMAINING DEEP WELL INTO THIS EVENING INDICATING AT LEAST
ADVISORY CRITERIA GUSTS UNTIL CLOSE TO MIDNIGHT BEFORE THINGS
DIMINISH DURING THE OVERNIGHT HOURS.

&&

.LONG TERM...MONDAY THROUGH SATURDAY

OVERALL TREND FOR THIS UPCOMING WEEK IS A TRANSITION TOWARD COLDER
TEMPERATURES WITH ANOTHER DEEP SURFACE LOW PROGGED FOR TUESDAY INTO
TUESDAY NIGHT.  THEN SEVERAL CLIPPERS WITH BOUTS OF LAKE EFFECT
SNOW.

ANALYSIS ACROSS THE PACIFIC REVEAL 160KT JET THAN REALLY NONE OF THE
MODELS HAVE A GOOD ANALYSIS.  HOWEVER...TREND IN THESE MODELS HAS
BEEN TOWARD A STRONGER JET WHICH LEADS TOWARD DOWNSTREAM
AMPLIFICATION HENCE DEEPER SURFACE LOW FORECAST BY THE
GFS/ECMWF/CANADIAN.  THE NAM AND TO SOME EXTENT THE WRF-XX FOCUS
MOST OF THE CONVECTION UPSTREAM IN THE LOWER OHIO VALLEY THUS
INHIBITING MOISTURE TRANSPORT INTO THE GREAT LAKES.  AS HAS BEEN THE
CASE THE PAST SEVERAL SYSTEMS...TREND TOWARD THE DEEPER SYSTEM AND
WE WILL FOLLOW SUIT.

FOR STARTERS...MONDAY LOOKS LIKE A FINE START TO THE WORK WEEK WITH
MODEL CONSENSUS SHOWING HIGH PRESSURE ACROSS THE OHIO VALLEY AND
CRESTING ACROSS SOUTHEAST LOWER MICHIGAN DURING THE AFTERNOON.
HOWEVER...UPSTREAM WILL BE OUR DIGGING TROF AND MID-UPPER LEVEL WARM
ADVECTION AND INCREASED MOISTURE WILL BRING ABOUT THICKENING CI/CS
THROUGHOUT THE DAY.  WITH MINIMAL MIXING AS SUGGESTED BY HOURLY
BUFKIT PROFILES PER GFS/NAM...WE WILL LOWER MAX TEMPS A COUPLE
DEGREES TOWARD THE UPPER 40S.

IMPRESSIVE WARM ADVECTION AND INCREASING SURFACE CONVERGENCE
UPSTREAM (WARM FRONTAL-GENESIS) WILL BRING ABOUT MID LEVEL MOISTURE
INTO THE REGION MONDAY EVENING AND AS LOW LEVEL JET GETS GOING IN
ERNEST...SO WILL OUR CHANCES FOR RAIN INCREASING.  SOUNDINGS AND
CROSS SECTIONS HOLD ONTO THE LOWER LEVEL DRY AIR FOR SOME TIME IN
THE EVENING WITH EASTERLY FLOW OFF LOWER ONTARIO...BEFORE BEING
OVER-RUNNED BY THE ABUNDANCE OF MOISTURE TRANSPORT AND ISENTROPIC
ASCENT WITH 850MB TOTAL FGEN FIELDS RAPIDLY EVOLVING AS SUGGESTED BY
THE GFS/CANADIAN.  WITH THAT SAID...WE WILL GO WITH LIKELY POPS FOR
RAIN OVERNIGHT TUESDAY WITH THE SLIGHT CHANCE FOR THUNDER AS
SHOWALTER INDICES DROP CLOSE TO 0C.  WHILE GRADIENT WILL TIGHTEN UP
OVERNIGHT...THE STRONGEST WINDS WILL REMAIN ELEVATED AS RAIN COOLED
BOUNDARY LAYER WILL KEEP THE ATMOSPHERE IN CHECK.  THIS MAY CHANGE
IN A HURRY ON TUESDAY.

WITH THE DEEPER SOLUTION...WE MIGHT FIND OURSELVES ONCE AGAIN WITH
ANOTHER HIGH WIND EVENT TUESDAY.  STRONG FROPA TO OCCUR TUESDAY
AFTERNOON AS MAIN SURFACE LOW TRACKS WEST OF THE REGION.  WITH 850MB
WIND SPEEDS PER THE GFS/CANADIAN BETWEEN 40-50KTS...ANOTHER
POTENTIAL STORM FORCE WINDS FOR THE LAKES AND ANOTHER HEADLINE
INLAND.  BEST DOWNGLIDE SEEMS TO OCCUR LATE IN THE DAY WHICH MIGHT
BE GOOD WITH RESPECT TO LESSER WIND GUSTS REACHING THE SURFACE
(NOCTURNAL COMPONENT).  BASED ON A FURTHER WEST TRACK...WE WILL
ADJUST TEMPS UPWARD (ESPECIALLY EASTERN SECTIONS OF THE CWA) SEVERAL
DEGREES WITH NEAR 60 EASTERN SECTIONS.  TEMPERATURES ACROSS THE TRI
CITIES MAY NOT CHANGE MUCH AS OCCLUSION AND FROPA TIMING MAY LIMIT
MUCH UPWARD TREND IN THE TEMPERATURE DEPARTMENT.

COLD ADVECTION UNFOLDS TUESDAY NIGHT AND STILL IN QUESTION WITH THE
POSITION OF THE UPPER LOW AND WHETHER WE FIND OURSELVES IN THE
DEFORMATION AXIS OR WITHIN THE DRY SLOT UNTIL LAKE MICHIGAN BECOMES
ACTIVATED WITH INCREASING DELTA T/S.  IF THE TRACK FROM THE
GFS/CANADIAN ARE CORRECT...THEN BEST ACCUMULATING SNOW WILL REMAIN
WEST OF THE CWA.  BEST SNOWFALL MAY OCCUR AFTER MIDNIGHT AS BOUNDARY
LAYER WINDS BECOME MORE WEST WITH LAKE EFFECT SNOW SHOWERS.  WE WILL
STILL HIGHLIGHT THE POTENTIAL IN THE HWO AT THIS TIME.

CHILLY CYCLONIC FLOW ACROSS THE WARM AND OPEN WATERS OF LAKE
MICHIGAN WILL KEEP THE CHANCE FOR SNOW SHOWERS IN THE FORECAST.
DIFFICULT TO SEE WHERE THE BEST BANDS WILL SET UP BUT BELIEVE FROM
I69 SOUTHWARD STANDS THE BEST CHANCE FOR SEEING ADDITIONAL
SNOWFALL.  THEN JUST HOW FAST THIS RIDGE BUILDS INTO THE REGION
WEDNESDAY NIGHT WITH LAKE AGGREGATE LIKELY IN PLACE TO KEEP THE THE
CHANCE FOR MORE SNOW SHOWERS IN THE FORECAST.

NEXT CLIPPER SET TO ARRIVE BY THE END OF THE WEEK WITH YET ANOTHER
SHOT FOR SOME ADDITIONAL SNOW ACCUMULATIONS...WELCOME TO WINTER
(UNOFFICIALLY)  TIMING AND STRENGTH VARIES GREATLY FROM THE
DGEX/CANADIAN/GFS/ECMWF.

&&

.PREV DISCUSSION... (ISSUED 1227 AM EST SUN NOV 13 2005)

AVIATION...

FAIRLY WIDESPREAD AREA OF SHOWERS FINALLY MOVING EASTWARD INTO THE
FORECAST AREA... ALTHOUGH THE NUMBER OF LIGHTNING STRIKES HAS
DECREASED DRAMATICALLY.  PERSISTENT LOW LEVEL DRY AIR HAS THINNED
AREAL COVERAGE OF PRECIPITATION A LITTLE BIT... AND HAS ALSO KEPT
CIGS AND VSBY RESTRICTIONS FROM GETTING OUT OF HAND. WILL CONTINUE
THE TREND IN UPCOMING TAFS AND KEEP MENTION OF THUNDERSTORMS OUT OF
THE FORECAST AND KEEP PREVAILING CONDITIONS VFR THROUGHOUT THE
NIGHT... WITH MINIMAL MENTION OF SOME POSSIBLE MVFR CONDITIONS IN
SHOWERS FOR ABOUT 3 HOURS OVERNIGHT.  HAVE ALSO UPGRADED THE CIG
FORECAST FOR TOMORROW BASED ON LATEST MODEL SOUNDINGS WHICH SHOW
VERY SHALLOW MOISTURE AROUND 3-4KT IN THE DRY SLOT BEHIND THE FRONT.
COLD ADVECTION AT THE BASE OF THE INVERSION WILL CERTAINLY
CONTRIBUTE TO CLOUD FORMATION THERE... BUT AM NOW LEANING MORE
TOWARD SCT COVERAGE RATHER THAN BKN.

MAIN STORY IS OF COURSE WIND FORECAST. SOUNDING AT 00 UTC AND LATEST
MODEL SOUNDINGS BRINGING IN WINDS TO 50 KTS OR BETTER JUST OFF THE
DECK THIS EVENING PROMPTING LLWS IN THE TAFS AT LEAST UNTIL WE MIX
OUT BY LATE MORNING SUNDAY. BY THEN... LOOK FOR WIDESPREAD SUSTAINED
WINDS AROUND 30 KNOTS WITH GUSTS TO 50 KTS IN A WELL-MIXED 3KFT
CONVECTIVE BOUNDARY LAYER. THIS HAS POTENTIAL TO BE A FAIRLY
LENGTHY EVENT WITH A LITTLE SUN ON SUNDAY WITH STRONG GUSTS LASTING
6 HOURS OR BETTER LATE MORNING TO LATE AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062 UNTIL MIDNIGHT MONDAY.

     WIND ADVISORY...MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083 UNTIL MIDNIGHT MONDAY.

LAKE HURON...NEARSHORE WATERS OF LAKE HURON AND SAGINAW BAY...
     STORM WARNING...UNTIL 6 AM MONDAY.

LAKE ST CLAIR...GALE WARNING...UNTIL 6 AM MONDAY.

MI WATERS OF LAKE ERIE...GALE WARNING...UNTIL 6 AM MONDAY.

&&

SHORT TERM...BT
LONG TERM....BGM

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Nov 12, 4:22 PM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 PM EST SAT NOV 12 2005

MIZ047>049-053>055-060>063-068>070-075-076-082-083-131000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
422 PM EST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT ACROSS ALL OF
SOUTHEAST LOWER MICHIGAN.  THESE THUNDERSTORMS ARE NOT EXPECTED TO
BECOME SEVERE...HOWEVER...CLOUD TO GROUND LIGHTNING STRIKES AND
BRIEF HEAVY RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS AS THEY
TRACK TO THE NORTHEAST AROUND 50 MPH.

THE CHANCE OF THUNDERSTORMS WILL BE AHEAD OF COLD FRONT ASSOCIATED
WITH A STRENGTHENING LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN SUNDAY
AND SUNDAY EVENING AS A VERY STRONG LOW PRESSURE SYSTEM MOVES ACROSS
LAKE SUPERIOR. PLEASE REFER TO THE LATEST UGENT WEATHER MESSAGE FOR
MORE DETAILS.

MINOR SNOWFALL ACCUMULATIONS ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY MORNING AS ANOTHER STRONG STORM SYSTEM MOVES INTO THE
GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-131000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
422 PM EST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY WILL GO INTO EFFECT TONIGHT FOR ALL OF THE
NEARSHORE WATERS OF LAKE HURON AND LAKE ERIE...INCLUDING LAKE ST
CLAIR AND SAGINAW BAY.  GALE WARNINGS WILL GO INTO EFFECT TONIGHT
FOR NORTHERN LAKE HURON.  PLEASE REFER TO THE LATEST NEARSHORE
FORECASTS /NSHDTX/ AND OPEN LAKE FORECASTS FOR LAKE ST CLAIR /GLFSC/
AND LAKE HURON /GLFLH/.

IN ADDITION...A CHANCE FOR THUNDERSTORMS IS IN THE FORECAST FOR
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WESTERLY WINDS WILL BE ON THE INCREASE THROUGH SUNDAY WITH STORM
FORCE WINDS EXPECTED ACROSS ALL OF LAKE HURON AND SAGINAW BAY WITH
GALE FORCE WINDS FOR ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE.
PLEASE REFER TO THE LATEST MARINE FORECAST FOR FURTHER DETAILS.

FURTHERMORE...INCREASING SOUTHWEST WINDS WILL LIKELY RESULT IN
LOWERING WATERS LEVELS FOR SAGINAW BAY AND THE MICHIGAN WATERS OF
LAKE ERIE.  MARINERS ARE URGED TO MONITOR WATER LEVELS AND FOR
FURTHER MARINE WEATHER STATEMENTS /MWSDTX/ ON THIS EVOLVING WEATHER
SITUATION THIS WEEKEND.

ANOTHER STORM SYSTEM IS FORECAST TO IMPACT THE GREAT LAKES ON
TUESDAY WITH THE POTENTIAL OF GALE FORCE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

CONSIDINE

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 4:13 AM ESTHigh Wind WarningDTXBay, Genesee, Huron, Lapeer, Midland, Saginaw and 3 more11 hr
Nov 13, 4:57 AM ESTMarine Weather StatementDTX25 hr

Nearby

Wind Advisories in Michigan, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.